Virginia, 2005Flooding and Damaging Wind in Virginia, November 29, 2005
November 29, 2005 · NWS LWX · 11 events in 10 counties and zones
A large low pressure system moved from the Ohio Valley into the Middle Appalachians on November 29. Southerly winds brought moisture into the region.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large low pressure system moved from the Ohio Valley into the Middle Appalachians on November 29. Southerly winds brought moisture into the region. Prolonged heavy rainfall which lead to flooding occurred, especially in portions of the Shenandoah Valley and foothills east of the Blue Ridge. A few severe thunderstorms also occurred. Several roads were flooded including routes 55, 621, 601, 600, 670, 676, 810, and Mount Air Farm Road. Several streets were flooded in the City of Staunton. In the same general time, three roads were also closed in the City of Waynesboro. Route 55 just east of Front Royal had 1 foot of standing water on road. Other roads near the Blue Ridge were closed, including around Browntown and Bentonville. Ten roads were closed in Page County due to high water. Nine roads closed across Greene County due to high water. Routes 621 and 601, 2 miles southeast of Washington in Rappahannock County were underwater, as well as Route 601 near Nethers, which was underwater. Routes 600 and 670 in Madison County were closed in several places due to high water. Cars were flooded in highwater with several roads closed in the downtown portions of the City of Charlottesville, as well as in the western portion of the City of Charlottesville. A bridge was washed away in Augusta county with China Clay Road flooded in Stuarts Draft. Flooding was also reported in Staunton. In Rockingham county US Route 33 was closed west of Harrisonburg, and routes 609 and 613 were also closed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Nov 29, 10:18 AM EST, 42 minutes earlier.
Area forecast discussion, Nov 29, 10:18 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1018 AM EST TUE NOV 29 2005
.SHORT TERM (REST OF TODAY)...
HEAVY RAINFALL OVERNIGHT ALONG THE BLUE RIDGE MOUNTAINS AND RIDGE
OF THE APPALACHIANS HAS CAUSED SOME DECENT RISES ON CREEKS AND
STREAMS THROUGH THE SW PART OF CWA. THINK ANY FLOODING OF CREEKS
AND STREAMS WILL BE ISOLATED AND CONFINED TO AREAS WITH MAJOR
TOPOGRAPHICAL FEATURES.
WESTERN EDGE OF MAIN CLOUD SHIELD OVER EASTERN KY AND TN CONTINUES
TO PROGRESS EAST. WINDS AHEAD OF THIS FRONT ARE GUSTING UP TO 35
KT IN SOME PLACES. HAVE BUMPED UP MAX TEMPS A FEW DEGREES WITH
STRONG WAA. MOISTURE WILL CONTINUE TO RAPIDLY STREAM NORTHWARD
THROUGH LATE AFTERNOON. ANY +SHRA WILL BE CAPABLE OF DROPPING
1 IN AN HOUR WITH PWATS UP TO 1.5. AREA IS STILL HIGHLIGHTED
UNDER SLIGHT RISK FOR DAMAGING WIND THREAT. GREATEST THREAT SHOULD
STAY SOUTH AND EAST OF D.C.
&&
.MARINE...
GUSTY SOUTH WINDS WILL CONTINUE OVER WATERS THROUGH REMAINDER OF
THE DAY. TIDES HAVE AVERAGED ABOUT A FOOT ABOVE NORMAL...WITH NO
COASTAL FLOODING AT THIS TIME. HOWEVER...SOME LOCATIONS ALONG THE
WESTERN SHORE OF CHESAPEAKE BAY MAY BORDERLINE MINOR COASTAL
FLOODING AT TIME OF HIGH TIDE.
&&
.AVIATION...
MVFR CEILINGS REMAIN OVER CHO AND MRB WITH VIS GOOD EVERYWHERE.
EXPECT IFR CONDITIONS TO TRANSLATE NORTH AND EAST THIS AFTERNOON
AS BULK OF TSRA ACTIVITY PUSHES THROUGH.
&&
.PREVIOUS DISCUSSION...
(ISSUED 650 AM EST TUE NOV 29 2005)
SHORT TERM...TODAY AND TNGT...
WARM ADVECTION SHOWERS CONTINUE SCATTERED ACROSS OUR AREA. A FEW OF
THESE SHOWERS HAVE BEEN BRIEFLY HEAVY AROUND THE CHARLOTTESVILLE
AREA...WITH 1/4-1/2 INCH RATES PER HOUR. MEANWHILE LARGE MASSIVE
RAIN SHIELD AREA STILL TO THE WEST ACROSS THE MIDDLE OF WV AND
WESTERN PA ASSOC WITH OCCLUDED LOW PRES SYSTEM. SOME EMBEDDED
THUNDER ALSO ACROSS SW VA AND WV.
HARD TO ARGUE WITH 100 POPS ACROSS SUITE OF MOS FOR MOST OF OUR
AREA. THEREFORE HAVE RAMPED POPS UP A BIT...ALTHOUGH EXPECT PRECIP
TO BE SCATTERED IN THE EAST FOR MUCH OF TODAY...SUCH AS ANNAPOLIS
AND BALT AREAS.
SLGT RISK AREA MENTIONED BY SPC IS FROM DC AND THEN WEST AND SOUTH.
THIS SEEMS REASONABLE. MAIN THREAT IS FROM THE STRONG LOW LEVEL
WINDS WITH 50-60 KT AT 850 MB (REF STERLING 88D VWP WITH 60 KT AT
3000 FT ATTM). PROFILES ARE EXPECTED TO BE MOIST ADIABATIC OFF THE
SFC IN ADVANCE OF COLD FRONT. POTENTIAL TSTMS COULD OCCUR JUST IN
ADVANCE OR RIGHT ALONG THE FRONT THIS AFTN. AGAIN GIVEN LIMITED
INSTABILITY NOT HIGH CONFIDENCE THAT TSTMS WILL BE ABLE TO DEVELOP
AT ALL.
GENERAL SYNOPTIC WINDS WILL BE QUITE STRONG TODAY WITH SUSTAINED
WINDS OF 20-25 MPH LIKELY. PROGRESSIVE NATURE OF SYSTEM WILL
PRECLUDE FLOODING PROBLEMS...HWVR SWATH OF 2 INCH RAINS ARE EXPECTED
IN PORTIONS OF THE CWFA WITH SOME LOCALIZED PROBLEMS POSSIBLE IN
POOR DRAINAGE AREAS.
WILL MENTION THE WINDS AND SLGT RISK FOR SVR IN THE HWO AND SPS.
GFS IS MORE PROGRESSIVE OVERALL WITH FRONT THIS EVNG...AND EXPECT
CLEARING FROM THE WEST BEGINNING THIS EVNG. HAVE ALSO TWEAKED POPS
DOWN QUITE A BIT TNGT WITH JUST CHANCE IN THE EAST AFTER
MIDNIGHT...AND POSSIBLY SOME UPSLOPE SHOWERS DVLPNG IN THE FAR WEST
AFTER MIDNIGHT. COLD AIR IS NOT TERRIBLY STRONG...ALTHOUGH SHOULD BE
SUFFICIENT TO MIX OVER TO A FEW SNOW SHOWERS IN THE HIGH TERRAIN
LATE TNGT.
SATURATED PROFILES ARE EXPECTED TO HOLD TEMPS IN THE UPPER 50S TO
MID 60S TODAY. MODEST CAA TNGT WILL ALLOW FOR RAPID COOLING IN THE
HIGHER TRRN TNGT...AND SLOWER COOLING IN THE LARGE CITIES IN THE
EAST.
LONG TERM...WEDNESDAY THROUGH MONDAY...
H5 TROUGH MOVES RAPIDLY TO THE NORTHEAST FROM THE CENTRAL
APPALACHIANS TO NORTHERN NEW ENGLAND WEDNESDAY...AND SFC HIGH FROM
THE TN VALLEY MOVES TO THE NORTHEAST INTO THE NORTHERN MID ATLANTIC.
CAA DECREASES DURING THE DAY WEDNESDAY...BUT COLDER AIR WILL RETURN
HIGH TEMPERATURES TO NEAR NORMAL. INCLUDED SLIGHT CHANCE OF UPSLOPE
SNOW SHOWERS IN THE WESTERN HIGHLANDS DURING WEDNESDAY MORNING...BUT
H5 HEIGHTS RISES RAPIDLY AND BOUNDARY LAYER WIND FLOW SHIFTS TO
NORTH IN THE AFTERNOON RESULTING IN SUBSIDENCE AND CLEARING SKIES.
SECOND H5 SHORTWAVE MOVES FROM THE MID MS VALLEY INTO THE NORTHERN
MID ATLANTIC THURSDAY AND PUSHES TO THE EAST ACROSS SOUTHERN NEW
ENGLAND THURSDAY NIGHT. SFC COLD FRONT WILL CROSS THE REGION
THURSDAY NIGHT...BRINGING A CHANCE OF SNOW SHOWERS WEST OF THE BLUE
RIDGE AND SLIGHT CHANCES OF RAIN AND SNOW SHOWERS EAST. BRIEF SHOT
OF COLD AIR EXPECTED FRIDAY WITH 30S ACROSS NORTHWESTERN MD AND MID
40S ACROSS SOUTHERN MD. ZONAL FLOW ALOFT WITH SFC HIGH MOVING OFF
THE SOUTHEAST COAST SATURDAY SHOULD PRODUCE A DRY DAY WITH HIGHS
NEAR TO SLIGHTLY BELOW NORMAL. GFS AND ECMWF SHOW SOUTHERN STREAM
LOW PRESSURE WAVE MOVING ACROSS THE TN VALLEY AND THE MID ATLANTIC
SUNDAY THROUGH MONDAY WITH SIGNIFICANT DIFFERENCES IN MODEL TIMING.
SYSTEM IS WORTH WATCHING...AS GFS DEVELOPS IT INTO A STRONG
NOREASTER LATE MONDAY AND TUESDAY. CONSIDERING THE DIVERGENCE IN
SOLUTIONS FOR THE LATE EXTENDED PERIOD...HAVE CHANCES OF
PRECIPITATION WEST AND SLIGHT CHANCES EAST THROUGH PERIOD WITH HIGH
TEMPERATURES MONDAY AND TUESDAY NEAR TO SLIGHTLY BELOW NORMAL.
AVIATION...
GENERALLY IFR CONDS EXPECTED TODAY WITH LOW LEVEL WIND SHEAR A
CONCERN GIVEN 850 50-60 KT JET. CONDS WILL QUICKLY IMPROVE FROM W TO
E AFTER 00Z.
MARINE...
WILL MAINTAIN STRONG SCA WINDS TODAY THROUGH WED. ALTHOUGH WINDS
HAVE NOT QUITE REACHED OUR WATERS...EXPECT 20KT+ WINDS AFTER
DAYBREAK ACROSS THE WATERS.
ABOVE PREDICTED TIDES ARE STILL POSSIBLE LATER TODAY AND TNGT WITH
STRONG FETCH AND WATER PILING UP INTO THE BAY. DEPARTURE AT
ANNAPOLIS IS ALREADY 1/2 FT ABOVE PREDICTED BUT NOT CLOSE TO BEING
INTO THE MINOR FLOODING CATEGORY. WILL CONTINUE TO MONITOR AND
MENTION THE THREAT IN THE HWO.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>537 UNTIL 7 PM WEDNESDAY.
&&
SHORT TERM...GUYER
Hazardous weather outlook, Nov 29, 9:54 AM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
954 AM EST TUE NOV 29 2005
ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-301000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
954 AM EST TUE NOV 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL APPROACH FROM THE WEST TODAY. WIDESPREAD SHOWERS
AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA. THE
STRONGEST OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OF 60
MPH OR HIGHER. BRIEF HEAVY RAIN WILL ALSO OCCUR...POSSIBLY CAUSING
SOME PONDING WATER PROBLEMS.
GUSTY WINDS OF 30 TO 35 MPH WILL OCCUR TODAY AND EARLY THIS EVENING.
MOTORISTS...ESPECIALLY ON EAST TO WEST ROADS...SHOULD USE CAUTION.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT ON THE TIDAL POTOMAC AND
CHESAPEAKE BAY TODAY AND TONIGHT. MINOR COASTAL FLOODING WILL BE
POSSIBLE AT TIMES OF HIGH TIDE THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.SPOTTER INFORMATION STATEMENT...
GUYER
In the hours before
Special weather statement, Nov 29, 5:27 AM EST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 AM EST TUE NOV 29 2005
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-291700-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
527 AM EST TUE NOV 29 2005
...STRONG WINDS AND A FEW THUNDERSTORMS TODAY...
AS A COLD FRONT APPROACHES THE REGION FROM THE WEST...A LINE OF
THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS CENTRAL AND
NORTHERN VIRGINIA AND INTO THE DC AND BALTIMORE REGIONS. A FEW OF
THESE STORMS COULD REACH SEVERE LIMITS WITH A THREAT FOR WIND
GUSTS OF 60 MPH OR HIGHER. THE THREAT FOR AFTERNOON SEVERE STORMS
WILL MAINLY BE FROM WEST OF WASHINGTON DC ALONG I-66...AND SOUTH
THROUGH THE CENTRAL SHENANDOAH VALLEY AND CHARLOTTESVILLE AREAS.
IN ADDITION...BRIEF HEAVY RAIN WILL BE POSSIBLE AT TIMES TODAY AND
EARLY THIS EVENING. PONDING WATER AND MINOR FLOODING OF POOR
DRAINAGE AREAS WILL BE POSSIBLE.
ACROSS THE ENTIRE AREA...GUSTY WINDS OF 30 TO 35 MPH WILL BE
POSSIBLE TODAY AND EARLY THIS EVENING. MOTORISTS...ESPECIALLY ON
EAST TO WEST ROADS...SHOULD USE CAUTION.
Special weather statement, Nov 29, 10:33 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1033 AM EST TUE NOV 29 2005
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-292100-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
1033 AM EST TUE NOV 29 2005
...STRONG WINDS AND A FEW THUNDERSTORMS THIS AFTERNOON...
AS A COLD FRONT APPROACHES THE REGION FROM THE WEST...A LINE OF
THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS CENTRAL AND
NORTHERN VIRGINIA AND INTO THE DC AND BALTIMORE REGIONS. A FEW OF
THESE STORMS COULD REACH SEVERE LIMITS WITH A THREAT FOR WIND
GUSTS OF 60 MPH OR HIGHER. THE THREAT FOR AFTERNOON SEVERE STORMS
WILL MAINLY BE FROM WEST OF WASHINGTON DC ALONG I-66...AND SOUTH
THROUGH THE CENTRAL SHENANDOAH VALLEY AND CHARLOTTESVILLE AREAS.
IN ADDITION...BRIEF HEAVY RAIN WILL BE POSSIBLE AT TIMES THIS
AFTERNOON AND EARLY THIS EVENING. PONDING WATER AND MINOR
FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE.
ACROSS THE ENTIRE AREA...GUSTY WINDS OF 30 TO 35 MPH WILL BE
POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. MOTORISTS SHOULD
EXERCISE CAUTION THIS AFTERNOON...ESPECIALLY ON EAST TO WEST ROADS.
GUYER
Flood, Nelson
- When
- November 29, 11:00 AM EST to 4:00 PM EST
- Where
- Nelson forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.367, -77.067
Several roads were shut down in the Tyro and Montebello districts. The roads were shut down due to a combination of flash flooding (sudden rises due to heavy rainfall in a short period of time) and an exacerbation of lowland and river flooding. A road near Montebello had 3 to 4 feet of water covering it for several hours. Several additional roads in the Bryant and Shipman areas were also flooded. About 20 cows were rescued from the floodwaters near Cow Hollow Road, which is located near Virginia State Route 56. Schools were also shut down early due to the floodwaters.
Flood, Albemarle
- When
- November 29, 2:30 PM EST to 5:30 PM EST
- Where
- Albemarle forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.367, -77.083
Several roads were flooded including 676, 810, and Mount Air Farm Road.
Flood, Warren
- When
- November 29, 4:30 PM EST to 6:30 PM EST
- Where
- Warren forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Route 55 just east of Front Royal had 1 foot of standing water on road. Other roads near the Blue Ridge were closed, including around Browntown and Bentonville.
Flood, Rockingham
- When
- November 29, 4:30 PM EST to 7:00 PM EST
- Where
- Rockingham forecast zone
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
US Route 33 closed in several places about 4 miles west of Harrisonburg. Water was running over the road. Routes 609 and 613 also closed in spots.
Flood, Page
- When
- November 29, 4:30 PM EST to 6:30 PM EST
- Where
- Page forecast zone
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.567, -78.533
10 roads closed countywide due to high water.
Flood, Greene
- When
- November 29, 4:30 PM EST to 6:30 PM EST
- Where
- Greene forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
9 roads closed across the county due to high water.
Flood, Rappahannock
- When
- November 29, 4:30 PM EST to 6:30 PM EST
- Where
- Rappahannock forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Routes 621 and 601 2 miles southeast of Washington were underwater. Also, route 601 near Nethers was underwater.
Flood, Augusta
- When
- November 29, 4:30 PM EST to 7:00 PM EST
- Where
- Augusta forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.750, -77.833
Flood, Madison
- When
- November 29, 4:30 PM EST to 6:30 PM EST
- Where
- Madison forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Routes 600 and 670 were closed in several places due to high water.
Flood, Albemarle
- When
- November 29, 4:30 PM EST to 7:00 PM EST
- Where
- Albemarle forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.367, -77.083
Cars were flooded in highwater with several roads closed. This occurred in downtown portions of the City of Charlottesville, as well as in the western portion of the city.
Thunderstorm Wind, Clarke
- When
- November 29, 8:25 PM EST
- Where
- Clarke County, North Portion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -77.967
Tree downed along Route 7 and Pine Grove Road, near the village of Wickliffe and the West Virginia state line.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, November 29, 20051 death · 1 event
- Flash Flooding and Flooding in West Virginia, November 29, 2005$300,000 · 50 kt wind · 5 events
- Flash Flood in Virginia, November 29, 2005$325,000 · 1 event
- Flash Flood and Damaging Winds in Maryland, November 29, 2005$250,000 · 65 kt wind · 3 events
- Strong Wind in New York, November 29, 2005$90,000 · 50 kt wind · 18 events
- Strong Wind in New Jersey, November 29, 2005$75,000 · 1 event
- Flooding in West Virginia, November 29, 2005$50,000 · 6 events
- Strong Wind in Pennsylvania, November 29, 2005$40,000 · 50 kt wind · 8 events
- Flood in Pennsylvania, November 29, 2005$50,000 · 1 event
- Damaging Wind in Florida, November 29, 2005$20,000 · 1 event
- Flash Flood in New York, November 29, 2005$20,000 · 1 event
- Flood in Pennsylvania, November 29 to 30, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479981, 5479982, 5480082, 5480083, 5480084, 5480085, 5480086, 5480087, 5480088, 5480089, 5480090.